Thunderstorm Wind, Nassau
- When
- June 11, 6:15 PM EST
- Where
- Nassau County, Fernandina Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.667, -81.450
Power lines were blown down in Fernandina Beach.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Power lines were blown down in Fernandina Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 2:06 PM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT SUN JUN 11 2006 .SYNOPSIS...ATMOSPHERE IS SLOWLY MOISTENING AS THE 70 DEG DEWPOINTS ARE SPREADING NWD AND SHOULD SOON REACH OUR SOUTHERN TIER. ISOLATED SHOWERS HAVE DEVELOPED ALONG THE SEABREEZE AND NEAR LAKES AND ARE ALL MOVING NORTHWARD. RADAR AND SATELLITE SHOW SCT TO NUMEROUS SHOWERS/TSTMS OVER CNTRL FL WITHIN DEEP TROPICAL MOISTURE. THIS ACTIVITY IS ALSO MOVING NWD AND WILL AFFECT OUR SRN TIER NLT 3 PM. MAY SEE A FEW STRONG STORMS AS THE ATMOS IS QUITE UNSTABLE. .SHORT TERM...TONIGHT...T.S. ALBERTOS TRACK HAS SLOWED A BIT AND DECIDED TO BACK OFF ON LATE NIGHT PRECIP EXCEPT FOR THE SOUTH PART. OVERALL POPS RANGE FROM SLGT CHANCE IN SE GA TO LIKELY IN MARION COUNTY. SLY FLOW AND THICKENING CLOUDS SHOULD HOLD TEMPS IN THE 70S. MONDAY AND MONDAY NIGHT...FCST CONTINUES TO BE HIGHLY DEPENDENT ON HOW FAST ALBERTO WANTS TO MOVE. NEVERTHELESS...TRPCL MSTR WILL INCREASE AS WILL THE CONVECTION DURING THE DAY ACCOMPANIED BY BREEZY WINDS. WILL GO WITH CATEGORICAL POPS FOR MUCH OF NE FL TAPERING TO 40% IN SE GA. SHOWERS ARE EXPECTED TO DIMINISH MON NIGHT EXCEPT OVER WATER. TEMPS WILL ONLY REACH MID 80S WHERE MOST PRECIP OCCURS BUT MAY REACH 90 DEG AROUND ALMA AND WAYCROSS. TUESDAY AND TUESDAY NIGHT...ALBERTO IS NOW EXPECTED TO CROSS N/CNTRL FL DURING THE DAY. SINCE CONVECTIVE ACTIVITY AND HIGHEST WINDS ARE ON THE NORTH AND EAST SIDE OF THE STORM WILL LOWER POPS TO CHANCE SE OF A SSI-GNV LINE AND 20% ON THE WEST SIDE. WINDY CONDITIONS WILL MAINLY BE FELT IN ERN SECTIONS NEAR THE COAST. .LONG TERM...WED-SUN...THE T.S. WILL EXIT THE SCENE LEAVING BEHIND TROFFINESS ALONG THE EAST COAST INTO SOUTH GA WITH A WEAK RIDGE TO OUR SOUTH. SUMMER PATTERN OF AFTN SEABREEZES WITH DIURNAL CONVECTION IS EXPECTED. TEMPS WILL BE A FEW DEG ABOVE NORMAL. && .MARINE... QUITE A MESSY FORECAST IN THE COASTAL WATERS AS TPC FORECAST OF ALBERTO CROSSING THE REGION IS VERY DIFFERENT THAN ANY OF THE 12Z GLOBAL MODEL SUITE...SO MADE THE BEST OF IT IN GRIDS WITH THE TCM WIND GRIDS AND TRYING TO MESH WITH A GFS/NAM BLEND OF WINDS. WITH MUCH SLOWER PROGRESSION OF ALBERTO WILL HOLD OFF ON ANY SCA FLAGS EXPECTED AT THIS TIME AND KEPT THE OFFSHORE AT SCEC CONDS FOR ANOTHER SLY INCREASE TONIGHT. HAVE CAPPED WINDS AT 25 KNOTS WITH MENTION OF GALE FORCE GUSTS ON TUESDAY DUE TO HIGH UNCERTAINTY OF CLOSED SYSTEM MAKING IT ACROSS THE FL PENINSULA. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 70 91 / 20 40 30 20 SSI 77 85 73 87 / 30 60 50 30 JAX 72 84 70 90 / 30 70 40 30 SGJ 76 83 72 87 / 50 80 60 40 GNV 72 85 71 90 / 60 90 50 30 OCF 72 84 72 91 / 70 90 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...TRABERT MARINE/FIRE WX...HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT SUN JUN 11 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1215 PM EDT SUN JUN 11 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S THIS AFTERNOON. IF ENGAGED IN OUTDOOR ACTIVITIES BE SURE TO DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES AND REMAIN ALERT FOR HEAT RELATED DISORDERS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...TROPICAL STORM ALBERTO MAY AFFECT THE AREA EARLY IN THE WEEK... TROPICAL STORM ALBERTO HAS ENTERED THE SOUTHEAST GULF OF MEXICO. THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER BRINGS THIS SYSTEM NORTHWARD THEN NORTHEAST OVER THE EASTERN GULF OF MEXICO THROUGH MONDAY...WITH LAND-FALL SOUTH OF CEDAR KEY TUESDAY MORNING. THIS SYSTEM WILL LIKELY BRING INCREASED RAINFALL TO THE AREA...ESPECIALLY IN THE MORE SOUTHERN AREAS...WITH HEAVY RAINFALL POSSIBLE IN SOME AREAS OF NORTHEAST FLORIDA. WINDY CONDITIONS WILL LIKELY DEVELOP LATE MONDAY AND ON TUESDAY ACROSS MUCH OF THE AREA...AS THE SYSTEM IS FORECAST TO CROSS NORTH CENTRAL FLORIDA AND ENTER THE ATLANTIC WATERS. SEAS AND RIP CURRENT RISK WILL INCREASE. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PATH OF THE ALBERTO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST JACKSONVILLE HEIGHTS 30.25N 81.79W
06/11/2006 E45 MPH DUVAL FL PUBLIC
TWO TREES DOWN ON A CARPORT IN THE BAYMEADOWS AREA. WIND
GUSTS ESTIMATED AT 45 MPH.
&&
PPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST JACKSONVILLE HEIGHTS 30.25N 81.79W
06/11/2006 M42 MPH DUVAL FL ASOS
WIND GUSTS TO 42 MPH AT CRAIG FIELD.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT SUN JUN 11 2006 FLZ020-112245- HAMILTON- 607 PM EDT SUN JUN 11 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY FOR STRONG WINDS VALID UNTIL 645 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WEST LAKE TO 16 MILES SOUTHEAST OF JASPER...MOVING NORTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE...JASPER AND JENNINGS THROUGH 645 PM EDT. GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 3 SSE ORTEGA 30.23N 81.69W
06/11/2006 M43 MPH DUVAL FL ASOS
NAVAL AIR STATION JACKSONVILLE MEASURED SUSTAINED WINDS
TO 27 MPH AND A GUST TO 43 MPH.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 709 PM EDT SUN JUN 11 2006 GAZ164-120000- CHARLTON- 709 PM EDT SUN JUN 11 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG WINDS VALID UNTIL 800 PM EDT... AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR 5 MILES NORTHEAST OF FOLKSTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGHWAY 252 FROM FOLKSTON THROUGH 800 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST OCALA AIRPORT 29.17N 82.22W
06/11/2006 M41.00 MPH MARION FL AWOS
0400 PM TSTM WND DMG OCALA 29.19N 82.13W
06/11/2006 MARION FL EMERGENCY MNGR
A NUMBER OF REPORTS OF TREES DOWN. ALSO SOME POWER
OUTAGES
0400 PM TSTM WND DMG SUMMERFIELD 29.01N 82.04W
06/11/2006 MARION FL LAW ENFORCEMENT
POWERLINES DOWN
0405 PM TSTM WND DMG 5 W ESPANOLA 29.51N 81.39W
06/11/2006 FLAGLER FL TRAINED SPOTTER
LARGE TREE LIMBS AND POWERLINES DOWN NEAR DAYTONA NORTH
0420 PM TSTM WND DMG CRESCENT CITY 29.44N 81.52W
06/11/2006 PUTNAM FL LAW ENFORCEMENT
TREE DOWN ON VERNON AVENUE IN CRESCENT CITY.
0440 PM TSTM WND GST 2 E GAINESVILLE 29.67N 82.30W
06/11/2006 M45.00 MPH ALACHUA FL ASOS
45 MPH WIND GUST AT THE GAINESVILLE REGIONAL AIRPORT
0450 PM TSTM WND GST 4 SE ST. AUGUSTINE 29.86N 81.26W
06/11/2006 M39.00 MPH AMZ454 FL C-MAN STATION
0548 PM TSTM WND GST JACKSONVILLE HEIGHTS 30.25N 81.79W
06/11/2006 M42.00 MPH DUVAL FL ASOS
WIND GUSTS TO 42 MPH AT CRAIG FIELD.
0557 PM TSTM WND GST 3 SSE ORTEGA 30.23N 81.69W
06/11/2006 M43.00 MPH DUVAL FL ASOS
NAVAL AIR STATION JACKSONVILLE MEASURED SUSTAINED WINDS
TO 27 MPH AND A GUST TO 43 MPH.
0600 PM TSTM WND GST JACKSONVILLE HEIGHTS 30.25N 81.79W
06/11/2006 E45.00 MPH DUVAL FL PUBLIC
TWO TREES DOWN ON A CARPORT IN THE BAYMEADOWS AREA. WIND
GUSTS ESTIMATED AT 45 MPH.
&&
ENYEDIThe Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515478.